It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board

  • serious side effects- advice welcome

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-21-2007, 07:32 PM   #1
    adeflorio84
    Junior Member
    (female)
     
    adeflorio84's Avatar
     
    Join Date: Sep 2005
    Posts: 11
    adeflorio84 HB User
    serious side effects- advice welcome

    Hi all,
    I wanted to talk about some of the side effects of antipsychotics which have personally effected me and may have effected others as well. All of the medications I have been on have made my eyes occasionally roll uncontrollably upward. This is an uncomfortable sensation, not to mention the embarassment that I feel when this happens in public. It's hard to explain to people that you have an unusual eye conditon. On my current medication, abilify, that conditon just comes on about once every two weeks for about 3 hours each time, and is usually brought on by stress.

    Now I have developed a second eye condition, and this time it is much more serious. My new condition is called blepharospasm, also known as uncontrollable blinking of the eyelids. It happens every day for most of the day, and affects my ability to work, enjoy myself, and basically function. I am getting botox injections in my eyelids to try to calm their blinking, but it has only somewhat helped. I have to stay on my medication because I know it is better than the other ones for my particular condition, and it almost completely gets rid of the voices. Give me advice, or wish me luck!
    Thanks.

     
    Sponsors Lightbulb
       
    Old 07-25-2007, 03:10 PM   #2
    FlyingHi
    Junior Member
    (female)
     
    FlyingHi's Avatar
     
    Join Date: Jul 2007
    Location: NYC
    Posts: 41
    FlyingHi HB User
    Re: serious side effects- advice welcome

    Adel, I have never experienced those side effects, but I've had vomiting, headaches, muscle aches, missed periods... if the side effects are too severe they should take you off the medicine and put you on something else. If you are not comforatable, you do not have to stay that way. Ask your doctor about it, do not be afraid to voice your opinion. Remember this is your life. This is your illness and you need to take care of it the way you are comfortable. Be WellxooxMeg

     
    Old 07-25-2007, 10:53 PM   #3
    emeraldeyes114
    Inactive
    (female)
     
    Join Date: Jun 2005
    Location: Dover Tennessee
    Posts: 605
    emeraldeyes114 HB User
    Re: serious side effects- advice welcome

    I agree with Meg that you have a voice in this matter of your own welfare. While I have not had that bad of a problem with the meds when I was on them I did have sinus tachycardia or rather a fast heartbeat and they had to take me off. A few others that were more bothersome then problem and a few meds that just didn't work well for me. The sad thing is that you have a med that is doing what you need it too but is giving you some not so fun (as if any of the side effects are fun) problems. Talk to the pdoc and be firm in your resolve of what you want versus not want. I hope the situation gets better.

    Deb

     
    Old 08-04-2007, 09:59 AM   #4
    Sophia85
    Member
    (female)
     
    Sophia85's Avatar
     
    Join Date: Jun 2005
    Posts: 90
    Sophia85 HB User
    Re: serious side effects- advice welcome

    Quote:
    Originally Posted by adeflorio84 View Post
    Hi all,
    I wanted to talk about some of the side effects of antipsychotics which have personally effected me and may have effected others as well. All of the medications I have been on have made my eyes occasionally roll uncontrollably upward. This is an uncomfortable sensation, not to mention the embarassment that I feel when this happens in public. It's hard to explain to people that you have an unusual eye conditon. On my current medication, abilify, that conditon just comes on about once every two weeks for about 3 hours each time, and is usually brought on by stress.
    .
    I have this side effect on Abilify as well. I've found that if I take a dose of Xanax or Ativan when it starts it tends to go away rather quickly as it is usually brought on by anxiety/stress. But thanks for posting this as I thought I was the only one having this condition.

     
    Old 08-05-2007, 04:05 PM   #5
    adeflorio84
    Junior Member
    (female)
     
    adeflorio84's Avatar
     
    Join Date: Sep 2005
    Posts: 11
    adeflorio84 HB User
    Re: serious side effects- advice welcome

    Quote:
    Originally Posted by Sophia85 View Post
    I have this side effect on Abilify as well. I've found that if I take a dose of Xanax or Ativan when it starts it tends to go away rather quickly as it is usually brought on by anxiety/stress. But thanks for posting this as I thought I was the only one having this condition.
    I'm already taking lorazepam and buspar to lower my stress, but my eye condition is persistent and is growing worse and worse. I have Tardive Blepharospasm, not just Benign Essential Blepharospasm. My psychiatrist wants me to go on Clozaril, because it could potentially reverse my condition, but it has some really awful side effects. Tomorrow I will be getting a second round of botox injections in my eyelids. I will wait a week or two, and if the botox has not alleviated my blepharospasm sufficiently, I will go on Clozaril. Have you been on Clozaril before? I'm curious to know someone's personal experience of it.

     
    Old 08-07-2007, 08:52 AM   #6
    barney64
    Junior Member
    (male)
     
    barney64's Avatar
     
    Join Date: Jun 2005
    Location: USA
    Posts: 36
    barney64 HB User
    Re: serious side effects- advice welcome

    I took Clozaril for a few months. I didn't have any bothersome side effects but I did grow tired of the required weekly blood test. That is when I switched to Risperdal which I have taken since 1993. Risperdal has been a Godsend for me.

    Last edited by barney64; 08-07-2007 at 08:55 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Birth Control & Very Serious Side Effects mwel Birth Control 7 06-27-2011 09:19 AM
    Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
    Reclasp serious side effects BeHappy2 Osteoporosis 5 10-07-2009 10:22 AM
    first post, serious question css1 Alzheimer's Disease & Dementia 26 12-21-2008 05:38 AM
    Serious allergic reaction Lisinopril HCTZ or side effect??? sunshine123 High & Low Blood Pressure 13 03-25-2008 06:51 AM
    26 and serious blood pressure??? klstoneking High & Low Blood Pressure 7 09-18-2007 05:33 PM
    complications of bulimia not serious lynx2 Eating Disorder Recovery 7 03-23-2004 11:45 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:58 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!